MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 GLU/LAC CASSETTE; ELECTRODE, ION SPECIFIC, POTASSIUM

ROCHE DIAGNOSTICS COBAS B 221 GLU/LAC CASSETTE; ELECTRODE, ION SPECIFIC, POTASSIUM
Catalog Number 03260887184
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received a questionable lactate result for one patient sample tested with the cobas b 221 glu/lac cassette on a cobas b 221 6 roche omni s6 system.The customer stated that controls were 10 points different on the cobas b 221 system compared to a second cobas b 221 analyzer.The patient sample was processed on both analyzers in parallel.The result from the second cobas b 221 system was deemed correct.The sample resulted in a lactate value of 15.8 when tested on the complained cobas b 221 system.When tested on the second system, the result was 23.00 mg/dl.
 
Additional Manufacturer Narrative
The serial number of the cobas b 221 system is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Based on the provided information, the investigation determined the customer was using a cobas b 221 glu/lac cassette that was in use past its in-use time of 28 days.Further, the cassette was installed past its "install before" date.A product handling or sample handling related issue also could not be ruled out.The investigation did not identify a product problem.Medwatch field d4 updated.

Brand Name
COBAS B 221 GLU/LAC CASSETTE
Common Device Name
ELECTRODE, ION SPECIFIC, POTASSIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22815979
Report Number1823260-2025-02508
Device Sequence Number8756420
Product Code CEM
UDI-Device Identifier04015630018130
UDI-Public04015630018130
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2025
Device Catalogue Number03260887184
Device Lot Number31250248
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown